Restoril Side Effects – The Major and Minor Side Effects One Should Know

Woman having Restoril Side Effects

Important InformationThis information is for educational purposes only. We never invite or suggest the use, production or purchase of any these substances. Addiction Resource and it’s employees, officers, managers, agents, authors, editors, producers, and contributors shall have no direct or indirect liability, obligation, or responsibility to any person or entity for any loss, damage, or adverse consequences alleged to have happened as a consequence of material on this website. See full text of disclaimer.

Restoril is a sedative-hypnotic benzodiazepine, most commonly used to treat insomnia. Just like any other benzos, it is an addictive substance.

Therefore, one should not use it longer than ten days. Besides its highly addictive properties, this drug can have many side effects. This is why patients should only take it when doctor-prescribed.

What are the Minor Side Effects of Restoril?

Its use may cause some minor side effects that include:

  • Drowsiness
  • Dizziness
  • Headache
  • Vision problems
  • Coordination issues
  • Nervousness
  • Irritability
  • Stomach problems
  • Dry mouth
  • Nausea
  • Vomiting
  • Lethargy
  • Vertigo

A doctor should be aware of the potential side effects of this medicine. In any case, it is of the essence to inform him about any discomfort a patient might be experiencing during its usage.

What are the Major Restoril Side Effects?

This drug may also cause serious side effects that need medical attention. If any of the following major Restoril side effects have been noticed, immediately inform a physician.

  • Shallow breathing
  • Fast heartbeat
  • Hallucinations
  • Out of character behavior
  • Suicide thoughts
  • Thoughts of hurting other people
  • Unwilling muscle movements
  • Unexplainable bruises
  • Flu-like symptoms such as fever and chills
  • Urine or stool of unusual color
  • Chest pain
  • Seizures
  • Loss of appetite
  • Mood changes
  • Memory loss
  • Nightmares
  • Tolerance
  • Addiction

Withdrawal symptoms

Similarly to other benzos, Restoril may cause addiction problems. This is more evident when used longer than prescribed and in a larger dose. One may notice some of the following addiction signs and symptoms. Then, make sure to seek professional help immediately. The signs include:

  • Feeling guilty
  • Doctor shopping
  • Hiding the fact that patient is using this drug from their loved ones
  • One is feeling withdrawal symptoms such as insomnia, irritability, etc.

In some cases, Restoril addiction may also cause serious health problems. They include low blood pressure and breathing problems.

Important Things to Note

Restoril Side EffectsRestoril may interact with other medications. Therefore, make sure to inform a doctor if currently taking other drugs.

Due to Restoril side effects, the use during pregnancy is strictly forbidden. This is due to its teratogenic effects it might have on the fetus. This means it will disturb the natural development of the fetus. As a result, the baby will come out with some terrible conditions. Furthermore, taking this drug while breastfeeding also highly ill-advised.

Sometimes, it may cause an allergic reaction. Therefore, tell a doctor if a patient is suffering from allergy to benzos or any other medication. One may notice some of these symptoms. They include breathing problems, hives, and swelling. At any rate, if one sees them, immediately seek medical help.

In addition, since Restoril is a sedative-hypnotic. Therefore, a patient should not be operating a motor vehicle, or other heavy machinery. Doctors recommend it highly because it makes users very sleepy. Make sure to take the medicine before going to bed. This way, one can avoid possible accidents and/or incidents at work or home.

View Sources
  1. W. A. Heffron, P. Roth. Double-blind evaluation of the safety and hypnotic efficacy of temazepam in insomniac outpatients. Br J Clin Pharmacol. 1979. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC1429629/pdf/brjclinpharm00229-0062.pdf
  2. Morin CM, Bastien CH, Brink D, Brown TR. Adverse effects of temazepam in older adults with chronic insomnia. Hum Psychopharmacol. 2003 Jan;18(1):75-82. https://onlinelibrary.wiley.com/doi/abs/10.1002/hup.454

Comments

Leave a comment